Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Des Moines, IA

May 4, 2012Hamilton County, Webster County, Wright County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 4, 2012, 6:37 PM CDT for Hamilton County, Webster County, Wright County, Iowa. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 6:37 PM CDT (23:37 UTC)
Expired
May 4, 2012, 7:00 PM CDT
In force
23 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hamilton County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2705 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS53 KDMX 042337
SVRDMX
IAC079-187-197-050000-
/O.NEW.KDMX.SV.W.0066.120504T2337Z-120505T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
  NORTHERN WEBSTER COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 700 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FORT DODGE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BADGER...VINCENT AND DUNCOMBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4264 9388 4246 9391 4246 9439 4264 9438
TIME...MOT...LOC 2337Z 270DEG 27KT 4255 9417
WIND...HAIL <50MPH 1.00IN

$$

JOHNSON
2 follow-up statements
474 
WWUS53 KDMX 042342
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT FRI MAY 4 2012

IAC079-187-197-050000-
/O.CON.KDMX.SV.W.0066.000000T0000Z-120505T0000Z/
HAMILTON IA-WRIGHT IA-WEBSTER IA-
642 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WEBSTER...SOUTHWESTERN WRIGHT AND NORTHWESTERN HAMILTON COUNTIES
UNTIL 700 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR FORT DODGE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  FORT DODGE...VINCENT AND DUNCOMBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4264 9424 4264 9388 4246 9391 4246 9425
TIME...MOT...LOC 2342Z 270DEG 27KT 4255 9414
WIND...HAIL <50MPH 1.00IN

$$
163 
WWUS53 KDMX 042358
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT FRI MAY 4 2012

IAC079-187-197-050008-
/O.EXP.KDMX.SV.W.0066.000000T0000Z-120505T0000Z/
HAMILTON IA-WRIGHT IA-WEBSTER IA-
658 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER...
SOUTHWESTERN WRIGHT AND NORTHWESTERN HAMILTON COUNTIES WILL EXPIRE AT
700 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4264 9424 4264 9388 4246 9391 4246 9425
TIME...MOT...LOC 2358Z 270DEG 27KT 4255 9398

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:53 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 4, 3:53 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT FRI MAY 4 2012

.SHORT TERM /TONIGHT/...
THUNDERSTORMS ENTERING FORECAST AREA AS THIS IS WRITTEN...AND
QUESTION WILL BE EVOLUTION INTO THE NIGHT. SOUTHEAST FLOW AT THE
SURFACE WILL CONTINUE WITH A SHIFT TO EASTERLY WINDS ALONG THE
MINNESOTA BORDER. QUITE UNSTABLE SOUTH OF THIS BOUNDARY AND EVEN
RICHER DEWPOINTS ARE WAITING IN MISSOURI. THE STORM COMPLEX FROM
SOUTH DAKOTA HAS DEVELOPED A SIZABLE COLD POOL ALREADY...AND THIS IS
THE MAIN QUESTION FOR TONIGHT. WILL STORMS CONTINUE ON CURRENT
EASTERLY TRACK OR TURN MORE SOUTHEAST INTO INSTABILITY?  HI-RES
NMM/ARW AND SOMEWHAT THE GFS MODEL FAVOR A SURGE SOUTHEAST SO HAVE
INCLUDED ABOUT 50-50 CHANCE OF THUNDERSTORMS FOR SOUTHEAST THIRD OF
FORECAST AREA. BY FAR HIGHEST CHANCE WILL BE ACROSS THE NORTH AND
NORTHEAST INTO WATERLOO. TORNADO THREAT HAS BEEN DISCUSSED WITH
REPORTS IN SOUTHWEST MN. BELIEVE THIS THREAT COULD EXTEND INTO THE
AREA NORTH OF FORT DODGE AND WEST OF MASON CITY UNTIL AROUND 7
PM...BUT THE WEAK STORM RELATIVE FLOW IN MID LEVELS INDICATES
ROTATING STORMS AND ANY TORNADO THAT WOULD DEVELOP WOULD BE SHORT
LIVED IN DMX FORECAST AREA. HEAVY RAIN IS ALSO POSSIBLE IN LOCAL
AREAS IF THE COLD POOL STALLS AND CELLS REDEVELOP ON BACK SIDE.
DIFFICULT TO FAVOR AN AREA AT THIS POINT BUT IT COULD BE ACROSS
CENTRAL IOWA. THIS WOULD NOT BE SAME LOCATIONS AS HAD HEAVY RAIN
LAST NIGHT...SO WILL NOT GO WITH A FLASH FLOOD WATCH AT THIS TIME.
IF LINE ORIENTATION SHOWS ITS HAND...THIS COULD BE ADDED LATER. WEAK
MOIST FLOW WILL LIKELY ALLOW SOME FOG TO DEVELOP BY MORNING.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
NO MAJOR CHANGES IN LARGE SCALE PATTERN FOR THE NEXT COUPLE OF DAYS.
AFTER ANOTHER ROUND OF CONVECTION TONIGHT...SHOULD SEE A BREAK FOR A
PORTION OF SATURDAY UNTIL INSTABILITY RETURNS IN THE LATE AFTERNOON
AND EVENING. THEN...STORMS WILL FIRE IN THE AREAS OF BEST SFC
CONVERGENCE AND OVER NORTHWEST AS UPSTREAM WAVE FINALLY PUSHES EAST
INTO THE AREA LATE SATURDAY NIGHT AND SUNDAY. OVERNIGHT SATURDAY
NIGHT BEST AREAS FOR CONVECTION SHOULD REMAIN NORTHWEST OR NORTH
GIVEN THE PROXIMITY OF THE SYNOPTIC SCALE BOUNDARIES. HAVE RAISED
HIGHS ON SATURDAY INTO THE MID 80S AND SHOULD BE A RATHER WARM AND
HUMID OVERNIGHT SATURDAY NIGHT. SUNDAY WILL BE WARM AND HUMID BUT
HAVE CUT BACK ON PM HIGHS DUE TO EXPECTED DEBRIS CLOUDS AND SCT
STORMS ON SUNDAY. MEANWHILE BY AFTERNOON LI VALUES WILL DECREASE TO
-8 TO -11 ACROSS THE REGION WITH MLCAPES APPROACHING 3000 J/KG ONCE
AGAIN. WITH INCREASING DYNAMICS AND WIND SHEAR...SEVERE STORMS AGAIN
LOOK MORE LIKELY WITH EXPECTATION OF MORE WIDESPREAD COVERAGE THAN
ON SATURDAY. WITH EXPECTED STORM MOTIONS TO BE RATHER MEAGER
...THREAT FOR ADDITIONAL HEAVY RAINFALL ALSO POSSIBLE AS SFC
CONVERGENCE INCREASES ALONG THE COLD FRONT PASSING THROUGH THE
STATE. WITH MOST OF THE REGION STILL ABLE TO HANDLE SOME MODERATE TO
HEAVY RAINS...WILL NOT TRY TO EXACT AREA OF GREATEST THREAT AT THIS
TIME DUE TO SOME EVENTUAL ALTERATIONS BASED ON THE MESOSCALE
EVOLUTION OF THE STORMS THIS WEEKEND. MODELS HAVE BEEN MORE RAINFALL
OVER THE NORTH HALF OF THE FORECAST AREA...AND WILL LEAN IN THAT
DIRECTION FOR NOW. AFTER THIS SYSTEM PROGRESSES EAST ON SUNDAY NIGHT
OUR WEATHER WILL QUIET DOWN FOR THE EARLY PART OF NEXT WEEK. AT
LEAST ON MONDAY SOME SUNSHINE WILL RETURN PRIOR TO AN UPPER LEVEL
TROUGH DROPPING SOUTH INTO THE AREA TUESDAY. THE 12Z GEM/GFS HAVE
BOTH TRENDED TOWARD A MORE EASTERLY SOLUTION FOR THE H500 LOW
DROPPING SOUTH INTO THE GREAT LAKES RATHER THAN THE CENTRAL PLAINS.
THIS WOULD FAVOR LESS CLOUDS AND NO PRECIP RATHER THAN UPPER LEVEL
SUPPORT FOR ISO AND SCT THUNDER ACROSS THE AREA. BY MID WEEK THROUGH
THE END OF THE WEEK A RIDGE WILL REBUILD INTO THE AREA AND ALLOW
TEMPERATURES TO REBOUND INTO THE 70S TO NEAR 80 THROUGH THE PERIOD.
VERY LATE IN THE EXTENDED...A TROUGH WILL APPROACH AND ALLOW FOR A
RETURN CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION BY
THURSDAY NIGHT OR FRIDAY.

&&

.AVIATION...04/18Z
MOIST SOUTHEASTERLY FLOW WILL CONTINUE THROUGH THE 24 HOUR TAF
PERIOD...BUT NOT A LOT OF STRONG FORCING FOR ORGANIZED INTENSE
THUNDERSTORMS. CONVECTION HAS DISRUPTED WARM FRONT LEAVING A
BOUNDARY IN NORTH IOWA AND NORTH MISSOURI. THUNDERSTORMS MOST LIKELY
TO WORK EAST ACROSS NORTHERN IOWA THIS EVENING...SO HAVE INCLUDED
THEM IN TAFS...FOR KDMX AND KOTM...CHANCES ARE TOO SMALL TO INCLUDE
AT THIS TIME. GIVEN HIGH MOISTURE EXPECT FOG AND/OR LOW STRATUS TO
DEVELOP AGAIN OVERNIGHT ACROSS STATE...AND THIS WILL TAKE SOME TIME
TO BURN OFF SATURDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM/AVIATION...JUNGBLUTH
LONG TERM...REV
Hazardous weather outlook, May 4, 6:12 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
612 PM CDT FRI MAY 4 2012

IAZ004>007-015>017-023>026-033>036-044-045-052315-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-
612 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING. THE MAIN THREAT WILL BE
FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES
ARE ALSO POSSIBLE. THE THREAT WILL CONTINUE UNTIL 9 PM THIS EVENING
ACROSS THE OUTLOOK AREA.

THESE STORMS COULD ALSO BRING HEAVY RAINS ALONG WITH THE THREAT
FOR SEVERE WEATHER. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE
ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE
LEVELS REMAIN HIGH ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

IAZ027-028-037>039-046>050-061-062-052315-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-JASPER-POWESHIEK-
612 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING. THE MAIN THREAT WILL BE
FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES
ARE ALSO POSSIBLE. THE THREAT WILL CONTINUE UNTIL MIDNIGHT THIS EVENING
ACROSS THE OUTLOOK AREA.

THESE STORMS COULD ALSO BRING HEAVY RAINS ALONG WITH THE THREAT
FOR SEVERE WEATHER. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE
ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE
LEVELS REMAIN HIGH ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

IAZ057>060-070>075-081>086-092>097-052315-
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
612 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAY REDEVELOP LATER THIS
EVENING AND CONTINUE THROUGH THE NIGHT. THESE STORMS COULD BRING
HEAVY RAINS ALONG WITH THE THREAT FOR SOME SEVERE WEATHER. LARGE
HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS
AND FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING
STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

REV

In the hours before

Local storm report, May 4, 5:17 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
517 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 N LONE ROCK           43.26N 94.32W
05/04/2012  E1.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

            NICKEL AND QUARTER SIZED HAIL REPORTED

&&

RHATTEBE
Special weather statement, May 4, 5:19 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
519 PM CDT FRI MAY 4 2012

IAZ006-007-016-017-023>025-050030-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...POCAHONTAS...HUMBOLDT...CLARION
519 PM CDT FRI MAY 4 2012

...DAMAGING WINDS LIKELY ACROSS NORTHERN IOWA THROUGH 6 PM...

A SOLID LINE OF THUNDERSTORMS EXTENDING FROM THE MINNESOTA BORDER
NORTH OF BANCROFT TO WEST OF POCAHONTAS WILL CONTINUE ROLLING EAST
AT 45 MPH. PEOPLE AS FAR EAST AS NORTHWOOD...MASON CITY...CLEAR
LAKE...BELMOND AND CLARION SHOULD PREPARE FOR DAMAGING WINDS
BEFORE 630 PM. EXPECT THE STORMS IN FOREST CITY BY 545 PM. PEOPLE
SHOULD REVIEW PLANS FOR STORM SHELTERING AND MONITOR RADIO OR
TELEVISION SOURCES FOR WARNINGS.

JUNGBLUTH
Local storm report, May 4, 5:38 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
538 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          3 W ALGONA              43.07N 94.29W
05/04/2012                   KOSSUTH            IA   TRAINED SPOTTER

            FUNNEL CLOUD REACHING TO THE GROUND. NO DEBRIS OBSERVED
            AND QUICKLY BECAME RAIN WRAPPED.

&&

SKOW
Local storm report, May 4, 5:58 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     5 SSE BUFFALO CENTER    43.33N 93.90W
05/04/2012  E55 MPH          WINNEBAGO          IA   TRAINED SPOTTER

            ESTIMATED 50-60 MPH WINDS AND PEA SIZED HAIL. NO DAMAGE
            REPORTED

&&

RHATTEBE
Local storm report, May 4, 6:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND GST     5 NNE LAKE MILLS        43.48N 93.49W
05/04/2012  M65 MPH          WORTH              IA   TRAINED SPOTTER

&&

SKOW
Local storm report, May 4, 6:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FUNNEL CLOUD     2 WSW MANLY             43.28N 93.24W
05/04/2012                   WORTH              IA   TRAINED SPOTTER

            FUNNEL CLOUD AND 2 TO 3 GUSTNADOES REPORTED. VERY BRIEF
            WITH ROTATING WALL CLOUD.

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningDMXHumboldt28 min
May 3, 11:32 PM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more9 hr
May 4, 2:09 AM CDTSevere Thunderstorm WarningDMXAdams, Union51 min
May 4, 2:13 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor32 min
May 4, 2:45 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
May 4, 2:54 AM CDTSevere Thunderstorm WarningDMXAdams51 min
May 4, 3:27 AM CDTSevere Thunderstorm WarningDMXTaylor48 min
May 4, 5:03 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe42 min
May 4, 5:44 AM CDTFlash Flood WarningDMXMahaska, Poweshiek4 hr
May 4, 4:05 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth55 min
May 4, 4:22 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto38 min
May 4, 4:40 PM CDTSevere Thunderstorm WarningDMXKossuth50 min
May 4, 4:46 PM CDTTornado WarningDMXPalo Alto29 min
May 4, 4:59 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto46 min
May 4, 5:26 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago49 min
May 4, 5:30 PM CDTSevere Thunderstorm WarningDMXKossuth17 min
May 4, 5:40 PM CDTTornado WarningDMXHancock, Humboldt, Kossuth, Wright35 min
May 4, 5:46 PM CDTSevere Thunderstorm WarningDMXKossuth15 min
May 4, 6:00 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth60 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.